Emergency Glucose Kit
Emergency Glucose/Glucagon Kits
All Diabetics that use insulin, especially children with Type 1 Diabetes, should have access to an emergency glucose kit, also known as a Glucagon Emergency Kit. When a Diabetic misses a dose of insulin, takes too much insulin, or, for any reason, has a very low blood sugar level, the person can lose consciousness and go into shock.
Important: Diabetics should always tell people around them, such as family members and co-workers, of their condition. Those family members and coworkers should always know where the Glucagon Emergency Kit is just in case the Diabetic loses consciousness and cannot inject him or herself.
There are injection preparation instructions imprinted onto the cases of emergency glucagon kits so that the process is simple even for someone injecting a patient for the first time. It is best to inject a patient in a large muscle, such as the thigh or buttocks, because of the size of the needle. Keep in mind is that children should only be given about half of the syringe (1/2 cc) while adults should take the whole syringe (1cc).
Click here to learn more about the symptoms of low blood sugar so that you can identify the condition if it occurs in yourself or in a loved one.